Results 1 to 4 of 4

Thread: Accidental Quetiapine Overdose

  1. #1
    Join Date
    May 2013
    Posts
    124

    Accidental Quetiapine Overdose

    Last Saturday (5 days ago now) I had a really busy day and was in a right kerfuffle and I accidentally took too much of my Quetiapine. Realised and immediately freaked out, went to hospital and they monitored me. It was me extremely drowsy and sleepy but the Dr said it's hard to OD on Quetiapine anyway, my blood pressure, pulse, ECG and blood results were all normal and I was sent home after a night in A&E. However last night I kept having nightmares and I kept waking up with my heart POUNDING, like literally so hard and noticeable and I've had it all day today and now I'm SERIOUSLY scared that I've permanently damaged my heart in someway by taking too much?! Please help I'm so scared

  2. #2
    Join Date
    Apr 2003
    Location
    , , United Kingdom.
    Posts
    46,930

    Re: Accidental Quetiapine Overdose

    Hi

    This is just a courtesy reply to let you know that your post was moved from its original place to a sub-forum that is more relevant to your issue.

    This is nothing personal - it just enables us to keep posts about the same problems in the relevant forums so other members with any experience with the issues can find them more easily.

    Please also read this post:

    http://www.nomorepanic.co.uk/showthread.php?t=213239
    __________________
    Nicola

    “Don't be afraid of death; be afraid of an unlived life. You don't have to live forever, you just have to live.” - Natalie Babbitt

    Please help keep NMP running and donate to the running costs: http://www.nomorepanic.co.uk/donate




  3. #3
    Join Date
    Apr 2003
    Location
    , , United Kingdom.
    Posts
    46,930

    Re: Accidental Quetiapine Overdose

    The doctor's said you were ok and let you out.

    I think you are just worrying and causing anxiety symptoms.
    __________________
    Nicola

    “Don't be afraid of death; be afraid of an unlived life. You don't have to live forever, you just have to live.” - Natalie Babbitt

    Please help keep NMP running and donate to the running costs: http://www.nomorepanic.co.uk/donate




  4. #4
    Join Date
    Jan 2017
    Posts
    3,544

    Re: Accidental Quetiapine Overdose

    Quote Originally Posted by Andy699 View Post
    but the Dr said it's hard to OD on Quetiapine anyway,
    He's right. Serious injury, or death is rare even at doses in the thousands of milligram. Most people just sleep it off (it is also a fairly potent sedating antihistamine).

    my blood pressure, pulse, ECG and blood results were all normal
    The most common cardiovascular effects at very high doses is a drop in blood pressure and tachycardia (rapid pulse). Neither occurred in your case which suggests the dose wasn't that high. The safe dose range for reasonably healthy adults is 50-800mg/day. Am I right in thinking the combined dose was still at the lower end of the range?

    However last night I kept having nightmares and I kept waking up with my heart POUNDING, like literally so hard and noticeable and I've had it all day today and now I'm SERIOUSLY scared that I've permanently damaged my heart in someway by taking too much?!
    The tests they did in hospital don't support your fear. There was apparently no drop in BP, no tachycardia and no markers of muscle damage in the blood tests. The more likely explanation is the nightmares triggered the rapid pulse which fed into your fears about last Saturday with the resulting adrenaline surges maintaining the rapid pulse throughout the day.
    __________________
    The opinions expressed above are based on my observations and, where applicable, interpretation of cited data and are general in nature. Consult your physician before acting on anything stated.

Thread Information

Users Browsing this Thread

There are currently 1 users browsing this thread. (0 members and 1 guests)

Similar Threads

  1. Accidental Double Dose of Setraline
    By cnewell7 in forum Sertraline / Zoloft / Lustral
    Replies: 1
    Last Post: 01-03-22, 09:08
  2. Possible accidental double dose of Bisoprolol?
    By dorabella in forum Medication
    Replies: 2
    Last Post: 06-11-21, 21:29
  3. Quetiapine and Cannabis and Quetiapine withdrawal
    By shotokansho in forum Quetiapine / Seroquel
    Replies: 0
    Last Post: 12-04-13, 23:19
  4. An accidental head poking
    By Littlefluffycloud in forum Panic / Panic Attacks
    Replies: 7
    Last Post: 10-02-10, 17:20

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •